IBUPROFEN 400MG TABLETS
Looking for prescription drug prices?
Prescription co-pays vary by insurance coverage. As a result, we don't provide a drug price until we process your prescription and determine your co-pay.
For out-of-pocket prices:
- In-Store, call your local Walgreens pharmacy.
- Online at Walgreens.com, call 877-250-5823, toll-free anytime day or night.
MOTRIN 400MG TABLETS
Ingredient Name: IBUPROFEN (eye-byoo-PROE-fen)
Drug Manufacturer: UPJOHN
Common Uses: This medicine is a nonsteroidal anti-inflammatory drug (NSAID) used to treat mild to moderate pain, osteoarthritis, and rheumatoid arthritis. It may also be used to treat other conditions as determined by your doctor.
Before Using This Medicine: WARNING: THE RISK OF SERIOUS AND SOMETIMES FATAL HEART PROBLEMS, HEART ATTACK, AND STROKE may be increased with the use of this medicine. This risk may be increased the longer you use this medicine. Risk may also be higher in patients who have heart problems or who are at risk for heart problems. THIS MEDICINE SHOULD NOT BE USED to treat pain before or after coronary artery heart bypass (CABG) surgery. THE RISK OF SERIOUS AND SOMETIMES FATAL STOMACH AND BOWEL PROBLEMS, including bleeding, ulcers, and holes in the stomach and bowel, is increased while using this medicine. These problems may occur at any time during therapy, with or without symptoms. Elderly patients are at higher risk for serious stomach problems. Ask your doctor or pharmacist for more information about this medicine and its side effects. Some medicines or medical conditions may interact with this medicine. INFORM YOUR DOCTOR OR PHARMACIST of all prescription and over-the-counter medicine that you are taking. DO NOT TAKE THIS MEDICINE if you are also taking heparins or tacrolimus. ADDITIONAL MONITORING OF YOUR DOSE OR CONDITION may be needed if you are taking serotonin reuptake blocker medicines such as fluoxetine or citalopram, "blood thinners" such as warfarin, bisphosphonates such as alendronate or risedronate, cyclosporine, corticosteroids such as prednisone, high blood pressure medicines (including ACE inhibitors such as captopril, angiotensin II receptor antagonists such as losartan, and beta-blockers such as metoprolol), "water pills" (diuretics such as furosemide, hydrochlorothiazide, triamterene), lithium, methotrexate, or aspirin. DO NOT START OR STOP ANY MEDICINE without doctor or pharmacist approval. Inform your doctor of any other medical conditions including poorly controlled diabetes, dehydration, heart problems (such as heart failure or history of heart attack), swelling of the hands, feet, or ankles (edema), high blood pressure, history of stroke, blood clotting problems, stomach or bowel problems (such as bleeding or ulcers), history of tobacco use or alcohol use, kidney problems, liver problems, blood or bleeding problems (such as anemia), asthma, growths in the nose (nasal polyps), any allergies (especially history of angioedema with symptoms of lip, tongue, throat swelling), pregnancy, or breast-feeding. USE OF THIS MEDICINE IS NOT RECOMMENDED if you have a history of allergy to aspirin or other NSAIDs (e.g., naproxen, celecoxib). USE OF THIS MEDICINE IS NOT RECOMMENDED if you have history of severe kidney disease or if you are going to have or have recently had coronary artery heart bypass (CABG) surgery. Contact your doctor or pharmacist if you have any questions or concerns about taking this medicine.
How to Use This Medicine: Follow the directions for using this medicine provided by your doctor. This medicine may come with a medication guide. Read it carefully. Ask your doctor, nurse, or pharmacist any questions that you may have about this medicine. TAKE THIS MEDICINE with a full glass (8 oz./240 ml) of water. DO NOT lie down for 30 minutes after taking this medicine. The dosage is based on your medical condition and response to therapy. If repeat doses are needed, they are usually given 6 or 8 hours apart, or as directed by your doctor. When used in children, the dose is based on your child's weight. Read the product instructions to find the appropriate dose for your child's weight. Consult the pharmacist or doctor if you have questions or if you need help in choosing the appropriate dosage form. THIS MEDICINE MAY BE TAKEN WITH FOOD if it upsets your stomach. Taking it with food may not decrease the risk of stomach or bowel problems (such as bleeding or ulcers) that may occur while taking this medicine. Talk with your doctor or pharmacist if you experience persistent stomach upset. STORE THIS MEDICINE at room temperature, away from heat and light. Do not store in the bathroom. IF YOU MISS A DOSE OF THIS MEDICINE, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Cautions: THIS MEDICINE INCREASES YOUR RISK OF SERIOUS STOMACH OR BOWEL PROBLEMS (such as ulcers and bleeding). This risk is increased if you are elderly or are in poor health, if you have a history of smoking or drinking alcohol, if you take corticosteroid medicines (such as prednisone) or "blood thinners" (such as warfarin), or if you take this medicine for a long period of time. THIS MEDICINE MAY ALSO INCREASE YOUR RISK for certain serious heart and blood vessel problems (such as heart attack and stroke). TAKE THIS MEDICINE EXACTLY AS PRESCRIBED BY YOUR DOCTOR, at the lowest possible dose for the shortest time needed. Talk with your doctor or pharmacist for further information. DO NOT TAKE THIS MEDICINE IF YOU HAVE HAD A SEVERE ALLERGIC REACTION to aspirin or any medicine containing aspirin or to a nonsteroidal anti-inflammatory drug (such as Feldene, Motrin, Naprosyn, Clinoril). A severe reaction includes a severe rash, hives, breathing difficulties, or dizziness. If you have a question about whether you are allergic to this medicine or if a certain medicine is a nonsteroidal anti-inflammatory drug, contact your doctor or pharmacist. DO NOT EXCEED THE RECOMMENDED DOSE or take this medicine for longer than 10 days for pain or 3 days for fever, unless directed by your doctor. Laboratory and/or medical tests, including blood counts, liver function tests, and kidney function tests, may be performed to monitor your progress or to check for side effects, especially if you are taking this medicine for a long period of time. KEEP ALL DOCTOR AND LABORATORY APPOINTMENTS while you are taking this medicine. DO NOT DRIVE, OPERATE MACHINERY, OR DO ANYTHING ELSE THAT COULD BE DANGEROUS until you know how you react to this medicine. ALCOHOL WARNING: If you consume 3 or more alcoholic drinks every day, ask your doctor whether you should take this medicine or other pain relievers/fever reducers. BEFORE YOU BEGIN TAKING ANY NEW MEDICINE, either prescription or over-the-counter, check with your doctor or pharmacist. If you are also taking aspirin, as prescribed by your doctor for reasons such as heart attack or stroke prevention (usually these dosages are 81-325 mg per day), continue to take the aspirin and consult your doctor or pharmacist before using this medicine. CAUTION IS ADVISED WHEN USING THIS MEDICINE IN THE ELDERLY because they may be more sensitive to the effects of this medicine, especially the risk of stomach or bowel effects (such as bleeding or ulcers), or kidney effects. FOR WOMEN: USE OF THIS MEDICINE DURING PREGNANCY has resulted in fetal and newborn death. If you think you may be pregnant, contact your doctor immediately. THIS MEDICINE IS EXCRETED IN BREAST MILK. IF YOU ARE OR WILL BE BREAST-FEEDING while you are using this medicine, check with your doctor or pharmacist to discuss the risks to your baby.
Possible Side Effects: SIDE EFFECTS, that may go away during treatment, include nausea, vomiting, diarrhea, gas, constipation, indigestion, dizziness, lightheadedness, drowsiness, or headache. If they continue or are bothersome, check with your doctor. CHECK WITH YOUR DOCTOR AS SOON AS POSSIBLE if you experience ringing in ears. CONTACT YOUR DOCTOR IMMEDIATELY if you experience rapid or pounding heartbeat; easy bruising or bleeding; very stiff neck; or mental/mood changes. CONTACT YOUR DOCTOR IMMEDIATELY if you experience sharp or crushing chest pain; sudden shortness of breath; sudden leg pain; sudden severe headache, vomiting, dizziness, or fainting; changes in vision; numbness of an arm or leg; slurred speech; one-sided weakness; sudden unexplained weight gain; change in amount of urine produced; severe or persistent stomach pain; vomit that looks like coffee grounds; black tarry stools; itching, reddened, swollen, blistered, painful, or peeling skin; yellowing of the skin or eyes; dark urine; right-sided tenderness; severe or persistent tiredness; fever, chills, or sore throat; severe or persistent nausea; swelling of hands, ankles, feet, face, lips, eyes, throat, or tongue; difficulty swallowing or breathing; or hoarseness. AN ALLERGIC REACTION TO THIS MEDICINE is unlikely, but seek immediate medical attention if it occurs. Symptoms of an allergic reaction include rash, itching, swelling, severe dizziness, or trouble breathing. If you notice other effects not listed above, contact your doctor, nurse, or pharmacist. This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your healthcare provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Overdose: If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include severe stomach pain, coffee ground-like vomit, unusually fast or slow heartbeat, trouble breathing, extreme drowsiness, loss of consciousness, and seizures.
Additional Information: DO NOT SHARE THIS MEDICINE with others for whom it was not prescribed. DO NOT USE THIS MEDICINE for other health conditions. KEEP THIS MEDICINE out of the reach of children and pets. IF USING THIS MEDICINE FOR AN EXTENDED PERIOD OF TIME, obtain refills before your supply runs out.
Copyright 2012 Wolters Kluwer Health, Inc.
Disclaimer - This information is not intended to substitute for professional medical advice. Be sure to contact your physician, pharmacist or other health care provider for more information about this medication. By searching these web site pages, you agree to our terms and conditions of use.